Alert archive / Indiana / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 82, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 18, 1998, 11:09 PM EST for LaGrange County, Noble County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 1998, 11:09 PM EST (04:09 UTC)
- Expired
- Jun 18, 1998, 11:50 PM EST
- In force
- 41 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties LaGrange County, IN, Noble County, IN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 7:30 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 18, 11:00 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
021 WUUS53 KIWX 190409 RRA SVRFWA INC087-113-190450- BULLETIN- EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1109 PM EST THU JUN 18 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAGRANGE COUNTY IN NORTHEASTERN INDIANA NOBLE COUNTY IN NORTHEASTERN INDIANA * UNTIL 1150 PM EST * AT 1105 PM EST... DOPPLER RADAR AT NORTH WEBSTER INDICATED A LINE OF SEVERE THUNDERSTORMS FROM STONE LAKE TO JUST EAST OF NAPPANEE MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL AFFECT... LAGRANGE ALBION WOLF LAKE KENDALLVILLE SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE THUNDERSTORMS PRODUCE DESTRUCTIVE HAIL AND DAMAGING WINDS. JAH/BFO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:45 AM EST, 13 hours 24 minutes earlier.
Area forecast discussion, Jun 18, 9:45 AM EST, 13 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 945 AM EST THU JUN 18 1998 12Z SFC ANALYSIS SHOWING LOW PRESSURE CENTER OVER ND WITH WARM FRONT EXTENDING FROM W IA THRU CENTRAL IL AND DOWN TO W KY. LATEST KIWX RADAR SHOWING LIGHT SHRA NEAR CHI DOWN THRU CMI. MODIFIED 12Z SOUNDING FROM ILX SHOWING GOOD INSTABILITY WITH 4400 CAPE AND -11 LI BUT ALSO STRONG CAP. PLENTY OF CLOUD COVER INDICATED OVER EASTERN HALF OF IL SHOULD KEEP TE>MPS DOWN A BIT. A MIX OF CLOUDS AND SUN AROUND OUR CWA AT 14Z WITH CURRENT TEMPS RUNNING 72-79. IF CLOUDS OVER E IL SPREAD OVER INTO CWA TEMPS IN CURRENT FCST SHOULD HOLD SO NO PLANS FOR UPDATE IN SW LOWER MI ATTM. .IWX...NONE. JAL
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:02 PM EST | Severe Thunderstorm Warning | IWX | LaPorte | 33 min |
| Jun 18, 10:11 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, White | 34 min |
| Jun 18, 10:11 PM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 34 min |
| Jun 18, 10:11 PM EST | Severe Thunderstorm Warning | IWX | Marshall | 34 min |
| Jun 18, 10:39 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 46 min |
| Jun 18, 11:46 PM EST | Severe Thunderstorm Warning | IWX | Huntington, Noble, Whitley | 49 min |
| Jun 18, 11:59 PM EST | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 46 min |
| Jun 19, 12:09 AM EST | Severe Thunderstorm Warning | IWX | Allen, Wells | 46 min |
| Jun 19, 12:32 AM EST | Severe Thunderstorm Warning | IWX | Adams, Jay | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.